MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; SYRINGE, LUER LOCK, STERILE, 10ML

MEDLINE INDUSTRIES, LP; SYRINGE, LUER LOCK, STERILE, 10ML
Model Number SYR110010Z
Medical Device Problem Codes Suction Problem (2170); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the syringe is "not airtight" and that needle detachment occurred.
 
Additional Manufacturer Narrative
It was reported that the syringe is "not airtight" resulting in no suction when the syringe plunger is pulled back.Additionally, the reporting facility indicated that a needle detached from the syringe and remained within a patient's arm.To date, no information has been received to indicate that a user or a patient experienced a death, serious injury, further medical intervention, follow-up care, or other adverse health impact associated with the reported problem/issue.The reporting facility provided 17bx of unused syringes for evaluation, however, no samples of the needles used by the reporting facility were provided.Visual inspection and functional testing was performed using 10 randomly selected samples from the returned 17bx of product.Visual inspection revealed no defects or any manufacturing issues preventing the samples from working as intended.Functional testing was performed by attaching a blunt tip needle from stock and drawing fluids from a training vial.No issues were experienced and the fluids were drawn without any lack of suction.Then, the fluids were taken out of the syringes by pushing down the plungers.There were no indications of fluids being left inside the syringes after they were completely flushed.The blunt tip needles were then removed and hypodermic needles from stock were attached to the samples.No luer lock issues were identified and the hypodermic needles securely attached as intended.While the hypodermic needles were attached, they were inserted into an infusion set to ensure the needles were properly attached.There was no indication of needle detachment from any of the syringes tested while inserting the needles into the infusion set.The samples worked as intended.No reported problem/issue was unable to be reproduced or confirmed and a roto cause was unable to be determined.In an abundance of caution, and in response to an fda 483 issued for cfn 1417592 on 22-jan-2024, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.

Common Device Name
SYRINGE, LUER LOCK, STERILE, 10ML
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
nigel vilches
three lakes drive
northfield, IL 60093-2753
MDR Report Key18865273
Report Number1417592-2024-00162
Device Sequence Number12835846
Product Code FMF
UDI-Device Identifier30080196310191
UDI-Public30080196310191
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSYR110010Z
Device Lot Number180621
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2019
Initial Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown